← Return to What is your experience with Lamotrigine? Side effects?

Discussion
Comment receiving replies
@lsittll

Jake,
I did not take any supplements while on Dilantin. I was in my twenties at the time. I was diagnosed with osteoporosis in my late thirties or early forties after many fractures were regularly sustained. After 20 yr, treatment my osteoporosis for has become osteopeania (a decreased amount of bone). I am now taking an additional vitamin D supplement because 3 years ago my vitamin levels were low.

I take zonisamide and Depakote in addition to lamotrigine.

Take care,
Laurie

Jump to this post


Replies to "Jake, I did not take any supplements while on Dilantin. I was in my twenties at..."

@lsittll
Hi Laurie,
If I were you I’d get my vitamin D level checked at least once a year if not twice.
Zonisamide and Depakote can also case you bone problems.
Vitamin D has so many benefits and if it's low can increase your chances of certain diseases including Cancer, Diabetes and Multiple Sclerosis. Overdoing it will have the opposite effect on your bones. Why Neurologists don’t inform their patients of the importance of vitamin D is beyond me, but then they don’t inform them of some of the deadly consequences of seizures either so why should I be surprised.
Please ask for a vitamin D level.
Fingers crossed it's normal.
Jake

  Request Appointment